U.S. doctors online nowAsk doctors free
A 34-year-old member asked:

Does radiotherapy cause skin ulcerations and blistering?

2 doctor answers6 doctors weighed in
Dr. Keith Stockerl-Goldstein
Hematology and Oncology 31 years experience
It can: The skin over areas that are receiving radiation can be damaged by the radiation. Typically this is slight redness like a sunburn. Depending on the dose of radiation there can be more severe damage such as skin ulceration or blistering. Your radiation therapist will help with treating these areas if this develops.
Dr. Nitin Ohri
A Verified Doctoranswered
15 years experience
It can: Radiotherapy can cause skin redness, hair loss, and in some situations ulcerations and blistering. These skin changes only occur in the region of the body being treated, and they typically progress during the course of radiotherapy and gradually improve in the weeks after treatment. Depending on the location and type of treatment, these side effects may be unlikely or expected.
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.